Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Work long hours with computer, get heaviness in head, red eyes in the afternoon with extreme tiredness. Cause and remedy?

i work in an ISP (Internet Service Provider). I have to seat in front of computer from 9 to 5. My monitor is LCD screen. from every afternoon my eyes become red. My heads become so heavy. I can t open my eyes easily. i feel too much tired during this time. this continues for about 3 to 4 hours. after 10 of 11pm, i feel better. this also happens after i taking my meal. i m 5 5 , weight 73Kg. what s the problem & what s the cure? if u have anything to ask, please ask me
Asked On : Wed, 26 Sep 2012
Answers:  3 Views:  164
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Ophthalmologist 's  Response
Thanks for writing to us.
You are suffering from Computer vision syndrome. In our modern world with regular computer use, this is a commonly seen problem for most of the system users.

All you need to do is
- follow 20-20-20 rule,Every 20 minutes you should look at something 20 feet away for at least 20 seconds".
- have an eye check up to rule out any refractive error and get it corrected. If prescribed glasses/ using a plain glass during working hours ,use it with an anti reflection coating (ARC)to reduce the brightness from your screen.
- applying lubricants every half an hr to one hour will give you soothing effect and refresh your eyes through out your working hours.

Hope you get refreshing eyes soon. Take care.
Answered: Thu, 27 Sep 2012
I find this answer helpful
General & Family Physician Dr. Nupur K's  Response
Hello bodmas79,

This problem through which you are suffering has become very common among people who have to work long hours on the computer. I will suggest you to get your eyes checked by an ophthalmologist to get sure if you do not have any vision problems. Many people do not have any problem with LCD screens. The doctor may prescribe for you glasses that will give relief to your eyes even if you do not have any vision problems.

You should adjust the colour, contrast and brightness of your monitor to help your eyes get comfortable, you can adjust the glare, make the colour of the walls at the place where you work dull and see to the lighting to which your eyes are able to best adjust with.

Sometimes the symptoms may also be related with sleep. Do you sleep well. You should sleep for atleast 8 hours to let your eyes and head get relaxed. Do work out with your bed room, make it a cool pleasant place to retire. Put new curtains, freshen up the wardrobe, change your mattress and have a good each day.

Exercises are the most important part to get rid of your symptoms. Take short breaks while you work. Sprinkle water on your face and eyes to feel fresh at intervals. Perform head, shoulder and eye exercises each day. When you get a little free try doing it also at your work place. Close your eyes and massage your eyelid gently the muscles will get relaxed. Try doing the exercises for your eyeball muscle relaxation. Go to an expert or a gym to take the tips.

Improve your diet, keep yourself hydrated, take fruits and berries rich in vitamin A and C. Since you have a sedentary job eat low fat, high protein diet and exercise regularly. Take care.
Answered: Wed, 26 Sep 2012
I find this answer helpful
  User's Response
what is ur age? first u do fasting blood suger.blood pressure check.
m/b its d/t overtiredness of eye msl
u can take homoeopathic med
Ruta 30 bd in drop
Rhus tox 200/stat
euphresia eye drop (sbl) two time daily
Answered: Wed, 26 Sep 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor